Alert archive / Pennsylvania / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 31, 2015, 2:00 PM EDT for Pike County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 2:00 PM EDT (18:00 UTC)
- Expired
- May 31, 2015, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
519
WGUS51 KBGM 311800
FFWBGM
PAC103-010000-
/O.NEW.KBGM.FF.W.0002.150531T1800Z-150601T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PIKE COUNTY IN NORTHEASTERN PENNSYLVANIA...
* UNTIL 800 PM EDT SUNDAY
* AT 156 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA.
1 TO 2 INCHES OF HEAVY RAIN HAS ALREADY FALLEN SINCE 1 PM IN THE
WARNED AREA...AND ADDITIONAL HEAVY RAIN WILL CONTINUE.
RAPID FLOODING OF STREAMS...CREEKS...ROADWAYS...AND POOR DRAINAGE
AREAS IS LIKELY IN AND NEAR BLOOMING GROVE...LORDS VALLEY...AND
GREELEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4145 7497 4139 7494 4132 7524 4137 7523
$$
MDP2 follow-up statements
468 WGUS71 KBGM 311858 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 258 PM EDT SUN MAY 31 2015 PAC103-010000- /O.CON.KBGM.FF.W.0002.000000T0000Z-150601T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIKE PA- 258 PM EDT SUN MAY 31 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY FOR CENTRAL PIKE COUNTY... AT 250 PM EDT...DOPPLER RADAR INDICATED THAT A STRIPE OF 2 TO 4 INCHES OF RAIN HAS OCCURRED SINCE 1 PM IN THE VICINITY OF THE BLOOMING GROVE...LORDS VALLEY...AND GREELEY AREAS. THE THUNDERSTORMS THAT PRODUCING HEAVY RAIN ACROSS THE WARNED AREA...HAVE SHIFTED NORTH. HOWEVER...FLASH FLOOD IMPACTS ARE ONGOING OR IN PROGRESS IN RESPONSE TO THE EARLIER HEAVY RAIN. QUICK RISES WILL CONTINUE ON CREEKS WITH SOME COMING OUT OF THEIR BANKS...AND FLOODING WILL OCCUR ON ADJACENT ROADWAYS. BLOOMING GROVE CREEK WILL BE ESPECIALLY VULNERABLE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4145 7497 4139 7494 4132 7524 4137 7523 $$ MDP
445 WGUS71 KBGM 311933 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 333 PM EDT SUN MAY 31 2015 PAC103-311939- /O.CAN.KBGM.FF.W.0002.000000T0000Z-150601T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIKE PA- 333 PM EDT SUN MAY 31 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL PIKE COUNTY IS CANCELLED... FLOODING IMPACTS FROM THE EARLIER 2 TO 4 INCHES OF RAIN ARE WANING...WITH HEAVY RAIN HAVING ENDED PRIOR TO 3 PM EDT. AREA CREEKS WILL CONTINUE TO RECEDE. THOUGH THE FLASH FLOOD WARNING IS CANCELLED...A FLASH FLOOD WATCH DOES REMAIN IN EFFECT THROUGH 11 PM EDT. MONITOR FOR POSSIBLE NEW WARNINGS SHOULD ADDITIONAL THUNDERSTORMS REDEVELOP THIS EVENING. LAT...LON 4145 7497 4139 7494 4132 7524 4137 7523 $$ MDP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 31, 1:37 PM EDT, 23 minutes earlier.
Area forecast discussion, May 31, 1:37 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
137 PM EDT SUN MAY 31 2015
.SYNOPSIS...
A SLOW MOVING STORM SYSTEM OVER THE GREAT LAKES WILL SPREAD SHOWERS
AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND MONDAY AS IT
MOVES EAST. SOME OF THE SHOWERS AND THUNDERSTORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS IN NORTHEAST PENNSYLVANIA THIS AFTERNOON AND
EVENING. DRIER WEATHER WILL RETURN TO THE AREA LATE TUESDAY AND
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
ISSUED FFA FOR OUR SRN COUNTIES AS CELLS ARE TRAINING AND BACK-
BUILDING OVER THE POCONOES ALREADY. FREEZING LEVELS ARE ALMOST 4KM
WITH CAPES IN THE 0-4 KM LAYER CLOSE TO 500 J/KG LEADING TO A VERY
EFFICIENT WARM RAIN SET UP AND EXCESSIVE RAINFALL. SEE PREV DSCN
BELOW...
PREVIOUS DISCUSSION...
VERY COMPLEX FORECAST FOR THIS AFTERNOON INTO TONIGHT AS A STRONG
SFC BOUNDARY IS SLOWLY MOVING SOUTHWARD ACROSS NORTHERN PA. THIS
IS OCCURRING AS A MESOSCALE CONVECTIVE VORTEX WORKS INTO WRN PA
AHEAD OF THE MAIN SYNOPTIC SCALE SFC LOW AND ASSOCIATED UPPER
LEVEL WAVE. THE SFC BNDRY WAS FROM NEAR ONEONTA SW TO LACEYVILLE
PA TO NRN SULLIVAN CO IN PA IN THE BGM FORECAST AREA. THE BNDRY
SEEMS TO HAVE SLOWED UP IN ITS SOUTHWARD PROGRESS AS SOME
INSOLATION WAS LEADING TO BNDRY LYR HEATING AND DESTABILIZATION
SOUTH OF THE BNDRY IN DELAWARE/SULLIVAN CO/S IN NY AND IN ALL OF
NE PA EXCEPT BRADFORD AND SUSQUEHANNA CO/S. THIS BNDRY WILL
CONTINUE TO VERY SLOWLY SAG SOUTHWARD THIS AFTERNOON AS THE MCV
MOVES INTO THE REGION. BELIEVE THE BNDRY WILL NOT MAKE SIGNIFICANT
PROGRESS SOUTHWARD UNTIL THIS MCV PASSES BY THIS EVENING.
MIXED LAYER CAPES WILL BE ON THE RISE THIS AFTERNOON S OF THE
BNDRY WHICH SHUD BE FROM A DELHI NY-TUNKHANNOCK PA LINE IN OUR
FORECAST AREA. MODEL SOUNDINGS SUGGEST CAPES PEAK BTWN 1500 AND
2500 J/KG IN THESE AREAS AS PER 12Z NAM SOUNDINGS ARND 21Z OR SO.
CERTAINLY POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS GIVEN THE CAPE
VALUES...LIFTING WITH THE MCV AND SHEAR PROFILES WHICH ARE
RUNNING 15 KNOTS 0-1 KM, AND 25-30 KNOTS BOTH 0-3 AND 0-6 KM
LAYERS. IN ADDTN...PWATS ARE OVER 1.5 INCHES WITH NOT MUCH DRY AIR
IN THE SOUNDINGS IN NE PA. SO ANY STORMS WILL BE VERY HEAVY RAIN
PRODUCERS GIVEN THE POTENTIAL VIGOROUSNESS OF UPDRAFTS FROM THE
PROJECTED CAPE VALUES. PARCELS DON/T REACH 0C ON THE NAM AVP
SOUNDINGS UNTIL 4 KM AND THE 0-4 KM CAPE IS ARND 500 J/KG AT 21Z!!
THIS MEANS VERY EFFICIENT WARM RAIN PROCESSES AND POTENTIALLY EXTREME
RAINFALL RATES IN ANY STRONG TO SVR THUNDERSTORM THAT DEVELOPS. SO
HAVE MENTIONED THREAT FOR BOTH HEAVY RAIN/FLASH FLOODING AND
DAMAGING WINDS IN HWO IN OUR FAR SOUTHERN COUNTIES FOR THIS
AFTERNOON AND EVENING. THERE IS CONSIDERABLE UNCERTAINTY ON THE
PLACEMENT OF THE TSTM DEVELOPMENT AND WILL HOLD OFF ON FFA. I CUD
SEE THE MAIN SHOW BEING S AND W OF OUR FORECAST AREA OR OUR
FORECAST AREA JUST GETTING BRUSHED ON THE SRN FRINGE. SO WILL
CONT TO MONITOR RADAR TRENDS...SPC AND WPC HEAVY RAIN DSCNS AND
OTHER WFO/S INPUT BEFORE HOISTING ANY FFA/S.
FARTHER NORTH ANY THUNDERSTORMS WILL BE ELEVATED WITH SHOWATER
INDICES AS LOW AS -2C OR SO INTO THIS EVENING. NOT EXPECTING AS
HEAVY RAIN FARTHER NORTH FROM THUNDERSTORMS. BUT AREAS FARTHER N
STILL CUD SEE LOCALLY HEAVY DOWNPOURS FROM THIS ELEVATED
CONVECTION ESPECIALLY THIS EVENING SO CONT TO MENTION POTENTIALLY
HEAVY RAIN IN HWO.
AS FOR TIMING...LATEST NAM DOESN/T HAVE ANY PRECIP IN NE PA UNTIL
CLSR TO 00Z. I BELIEVE BASED ON RADAR TRENDS AND THE MOVEMENT OF
THIS MCV IN WRN PA THAT ACVTY WILL FIRE BTWN 18Z AND 21Z IN CNTRL
AND ERN PA WITH SCTRD TO NUMEROUS SHRA WORKING ACRS C NY AT THIS
TIME...CLSR TO THE LATEST HRRR RADAR TRENDS. THIS FIRST ACVTY ESP
IN NE PA WILL HAVE THE MOST CAPE TO WORK WITH AND LIKELY WILL HAVE
THE BEST CHANCE FOR SVR. THEN ANOTHER WAVE MOVES EASTWARD REACHING
NE PA/C NY CLSR TO 00Z-03Z. THE 12Z NAM SEEMS TO CAPTURE THIS
THIS WAVE AND NEXT BATCH OF PRECIP WELL ALONG WITH THE LATEST
HRRR. SO HAVE USED THE HRRR MOSTLY FOR TIMING OF THIS FIRST BATCH
OF PRECIP AND THE NAM AFTER 00Z. THIS NEXT BATCH OF PRECIPITION
LIKELY WILL HAVE THE BETTER CHANCE FOR HEAVY RAIN AND FLASH
FLOODING. CAPES WILL BE LESS...BUT THE LOW-LEVEL JET INCREASES
LEADING TO SLOWING MOVING MBE VECTORS.
FOR LATER TONIGHT...SURFACE LOW TRACKS ACRS SRN PA AS THE UPPER
LEVEL WAVE MOVES INTO ERN ONTARIO/SWRN QUEBEC BY 12Z MON. THIS
WILL CONTINUE MORE BROAD SCALE RAINS WITH SOME ELEVATED THUNDER.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
BNDRY CONTS TO BE PARALLEL TO THE UPR FLOW AND SLOW TO MVE OUT OF
THE AREA. TROF OVER THE MIDWEST REMAINS IN PLACE HELPING TO FIRE
CONV AND STREAM DEEP MOISTURE NEWRD. ENTRANCE REGION OF THE UPR
JET MVES LTL THRU THE SHRT TERM SO FOCUS OF DVLPG PCPN CONTS OVER
OR NEAR THE FCST AREA. RAIN SHD INTENSIFY TNGT INTO EARLY MON OVER
THE NRN HALF OF THE FCST AREA AS STRONG WV PASSES THRU...MEANWHILE
CONV CONTS OVER THE SRN HALF.
WV AND INV SFC TROF WILL PASS BEFORE NOON MON BRINGING A TEMPORARY END
TO THE RAIN...ESP OVER THE NRN ZONES. HWVR...WHILE THE SFC BNDRY
IS SOUTH OF THE AREA...WILL BE CLOSE ENUF FOR CONT CONV.
YET ANOTHER WV APRCHS EARLY TUE AND FIRE MOR PCPN...ESP EAST OF
I81 WITH MORE CONV PCPN OVER NEPA. HIPRES OVER THE GREAT LAKES MAY
FNLY BRING SOME DRIER WX LTR TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
345 PM UPDATE...
I WENT WITH WPC GUIDANCE GIVEN CURRENT CONVECTION ACROSS OUR AREA.
THIS WILL TRANSLATE INTO A DRY WED/THUR, WITH CHANCES FOR STORMS
INCREASING FRIDAY ESPECIALLY FROM THE NY/PA LINE SOUTH. THIS
SEEMS VERY REASONABLE GIVEN LARGE SPREAD IN THE GUIDANCE. THE GFS
DOES NOT PUSH OUR EARLY WEEK BOUNDARY VERY FAR SOUTH. THE RESULT
WOULD BE THIS BOUNDARY SNEAKING BACK NORTH AS EARLY AS THURSDAY,
BRINGING UNSETTLED WEATHER BACK TO OUR AREA. MEANWHILE THE 0Z AND
12Z EURO IS FARTHER SOUTH, AND KEEPS US DRY INTO NEXT WEEKEND. WPC
GUIDANCE SEEMS LIKE A COMPROMISE WITH SHOWERS BY FRIDAY BUT ONLY
ACROSS THE FAR SOUTH.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
COLD FRONT HAS PUSHED SOUTH OFF ALL TAF SITES EXCEPT KAVP. A WARM
MOIST SOUTHERLY FLOW OF AIR WAS ASCENDING THIS SHALLOW FRNTL BNDRY
SO THERE WAS MAINLY IFR IN ALL TAF SITES EXCEPT KAVP WHICH IS
SOUTH OF THE BNDRY. AS A SFC LOW TRACKS EAST INTO SRN PA THIS
EVENING AND OVERNIGHT MORE RAIN AND IFR CONDITIONS WILL PREVAIL
THRU 12Z. AT KAVP PROJECT FRONT TO PASS THRU BY ARND 06Z AND HENCE
HAVE INTRODUCED IFR AT THIS POINT. KITH...KBGM LIKELY WILL BE LIFR
TO VLIFR AT TIMES.
WINDS WILL BE NORTHERLY ALL TAF SITES EXCEPT KAVP WHICH WILL RANGE
FROM LIGHT WRLY AND SRLY UNTIL FROPA OF WHICH WINDS WILL SHIFT
TO NRLY.
.OUTLOOK...
MON PM...GOOD POTENTIAL FOR RESTRICTIVE CONDS TO PERSIST...AS
SHWRS LIKELY REMAIN IN THE VICINITY.
TUE...LINGERING RESTRICTIONS STILL PSBL...EPCLY KBGM/KAVP. SOME
IMPROVEMENT COULD OCCUR BY AFTN.
WED...VFR LIKELY.
THU-FRI...MVFR RESTRICTIONS POSSIBLE IN SHRA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ044-047-
048-072.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ062.
&&
SYNOPSIS...DGM/DJN
NEAR TERM...DJN
SHORT TERM...DGM
LONG TERM...HEDEN
AVIATION...DJNHazardous weather outlook, May 31, 1:08 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 108 PM EDT SUN MAY 31 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-011715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING- 108 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. SOME MAY CONTAIN LOCALLY HEAVY DOWNPOURS WHICH COULD LEAD TO FLOODING ISSUES IN URBAN AND OTHER POOR DRAINAGE AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY BRING ADDITIONAL HEAVY RAIN TO THE AREA MONDAY AND MONDAY NIGHT CONTINUING THE THREAT FOR FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ044-047-048-072-011715- SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 108 PM EDT SUN MAY 31 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW THUNDERSTORMS THIS AFTERNOON INTO EVENING COULD BRING EXCESSIVE RAINFALL THAT COULD CAUSE FLASH FLOODING AND LOCALLY STRONG DAMAGING WINDS. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL CONTINUING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY BRING ADDITIONAL HEAVY RAIN TO THE AREA MONDAY AND MONDAY NIGHT CONTINUING THE THREAT FOR FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER SUCH AS EXCESSIVE RAINFALL AMOUNTS OR STRONG WINDS.
In the hours before
Special weather statement, May 31, 1:03 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
103 PM EDT SUN MAY 31 2015
PAZ047-311800-
LUZERNE PA-
103 PM EDT SUN MAY 31 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LUZERNE COUNTY ...
* AT 101 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE HAVEN...OR 10 MILES NORTHEAST OF HAZLETON...MOVING
NORTHEAST AT 10 MPH.
* TORRENTIAL RAINFALL...SMALL HAIL HAIL AND WIND GUSTS TO 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FREELAND...WHITE HAVEN...WOODSIDE-DRIFTON...STODDARTSVILLE...
MOUNTAIN TOP...PENN LAKE PARK...JEDDO...REILY...TUNNEL AND
NESCOPECK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...WITH LOCALIZED
AMOUNTS IN EXCESS OF AN INCH IN LESS THAN AN HOUR. THIS WILL CAUSE
FLOODING ON ROADWAYS AND OTHER AREAS OF POOR DRAINAGE. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4110 7597 4118 7564 4116 7560 4112 7563
4112 7565 4113 7567 4113 7570 4109 7577
4105 7577 4101 7573 4096 7588 4096 7589
TIME...MOT...LOC 1701Z 244DEG 8KT 4105 7583
MDPSpecial weather statement, May 31, 1:32 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
132 PM EDT SUN MAY 31 2015
PAZ044-047-311830-
LACKAWANNA PA-LUZERNE PA-
132 PM EDT SUN MAY 31 2015
...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT EAST CENTRAL
LUZERNE AND SOUTHEASTERN LACKAWANNA COUNTIES...
* AT 129 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS WITH HEAVY RAIN NEAR ARROWHEAD LAKE...OR 11 MILES
SOUTHEAST OF PITTSTON...MOVING NORTHEAST AT 20 MPH.
* TORRENTIAL RAINFALL...SMALL HAIL...AND WIND GUSTS TO 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BEAR CREEK...LEHIGH...BEAR CREEK VILLAGE...STODDARTSVILLE...
GOULDSBORO...PENN LAKE PARK...FOREST PARK...FELLS CORNERS...
DALEVILLE AND YOSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...WITH LOCALIZED
AMOUNTS IN EXCESS OF AN INCH IN LESS THAN AN HOUR. THIS WILL CAUSE
FLOODING ON ROADWAYS AND OTHER AREAS OF POOR DRAINAGE...AS WELL AS
QUICK RISES IN CREEKS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4119 7586 4136 7545 4126 7544 4124 7549
4122 7552 4122 7554 4112 7563 4112 7565
4113 7567 4113 7570 4109 7577 4108 7577
TIME...MOT...LOC 1729Z 235DEG 20KT 4122 7563
MDPSpecial weather statement, May 31, 1:35 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT SUN MAY 31 2015
PAZ048-311830-
PIKE PA-
135 PM EDT SUN MAY 31 2015
...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CENTRAL PIKE
COUNTY...
* AT 134 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS WITH HEAVY RAIN OVER GREELEY...OR 13 MILES NORTHWEST
OF MONTAGUE...MOVING NORTHEAST AT 20 MPH.
* TORRENTIAL RAINFALL...SMALL HAIL...AND WIND GUSTS TO 40 MPH WILL
BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LACKAWAXEN...BLOOMING GROVE...PAUPACK...SHOHOLA...GREELEY...
MILLRIFT...LORDS VALLEY...PROMISED LAND STATE PARK...ROWLAND...TWIN
LAKES AND PANTHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...WITH LOCALIZED
AMOUNTS IN EXCESS OF AN INCH IN LESS THAN AN HOUR. THIS WILL CAUSE
FLOODING ON ROADWAYS AND OTHER AREAS OF POOR DRAINAGE. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4140 7474 4128 7532 4141 7524 4150 7498
4149 7499 4148 7497 4148 7493 4147 7491
4144 7489 4144 7481 4142 7480 4143 7473
TIME...MOT...LOC 1734Z 235DEG 19KT 4140 7503
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:56 PM EDT | Flash Flood Watch | BGM | Lackawanna, Luzerne, Pike, Wayne | 13 hr |
| May 31, 1:03 PM EDT | Special Weather Statement | BGM | Carbon | 57 min |
| May 31, 1:32 PM EDT | Special Weather Statement | BGM | Lackawanna | 58 min |
| May 31, 1:35 PM EDT | Special Weather Statement | BGM | Pike | 55 min |
| May 31, 3:02 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 23 min |
| May 31, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 49 min |
| May 31, 5:42 PM EDT | Special Weather Statement | BGM | Pike | 93 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.